Question about CD/T Injections

Discussion in 'Goats' started by Bluebutterfly, Dec 26, 2005.

  1. Bluebutterfly

    Bluebutterfly Well-Known Member

    Messages:
    119
    Joined:
    Jul 17, 2005
    Why sometimes when you give a CD/T shot... it leaves a knot at the injection site? Does that mean the shot didn't take? Or was it given wrong? Does the knot cause problems in the future?
    Thanks,
    Bluebutterfly
     
  2. Misty

    Misty Misty Gonzales

    Messages:
    1,027
    Joined:
    May 28, 2005
    Location:
    CO
    this is just something that happens. No matter the brand or how much. It should not cause problems later.
     

  3. Jillis

    Jillis Well-Known Member

    Messages:
    2,680
    Joined:
    Sep 11, 2005
    Location:
    Northeast Kingdom of Vermont
    One thing that helped eliminate that for us was using a 1/2 inch 20 gauge needle...also not depressing it TOO fast...then massage the injection site for a few moments...
     
  4. Caprice Acres

    Caprice Acres AKA "mygoat" Staff Member Supporter

    Messages:
    12,668
    Joined:
    Mar 6, 2005
    Location:
    MI
    Some goats loose the hair over the site, too. The lump stays there for a long time, and mine still have a little lump there.
     
  5. crazygoatgirl

    crazygoatgirl Well-Known Member

    Messages:
    155
    Joined:
    Dec 6, 2004
    Location:
    N. Central Arkansas
    Sometimes the C/d vaccine itself will not cause a lump...I have been told that the added Tetanus will cause the lump to be worse. There are vaccines(C/D/T) that have what is called "stingers" that are supposed to help with the action of asorbtion so it doesn't cause a lump.
    When giving a shot feel with patience the layers...they are not always obivious... but your will feel the skin and then you will feel another layer...what causes the most lumps is not getting the vaccine all the way through both layers.